Thunderstorm Wind, Perry
- When
- July 7, 3:25 PM EST
- Where
- Perry County, 1 mi E of Somerset
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -82.283
Trees and power lines fell along Buckeye Valley Road.
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 7, 2:20 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT MON JUL 7 2003 ******************************************************************* 320 PM EDT MON JUL 7 2003 ...SEVERE THUNDERSTORM WATCH #668 UNTIL 01Z FOR NORTHWESTERN CWA... ...TONIGHT AND TOMORROW... FEW CHANGES NEEDED FOR THE SHORT TERM FORECAST. DUE TO ALL THE CLOUD COVER THIS AFTERNOON...TEMPERATURES HAVE BEEN SLOW TO RISE TO THE EXPECTED MAX TEMPERATURES. QUICK MOVING AREA OF THUNDERSTORMS SWEEPING THROUGH NORTHERN OHIO...WITH THUNDERSTORM WATCH REMAINING ACROSS THAT REGION (JUST TO OUR NORTH) THROUGH 6 PM. THIS AFTERNOON...ONLY A FEW LIGHT SHOWERS ACROSS THE WESTERN FRINGE OF THE CWA. WILL CONTINUE TO KEEP AN EYE TO THE NORTH AND WEST. ...TUESDAY NIGHT THROUGH THURSDAY NIGHT... COLD FRONT IS EXPECTED TO SLOWLY PUSH SOUTH TOWARD THE AREA AND THEN BECOME STATIONARY JUST TO OUR NORTH. AS A RESULT...WILL LEAVE SHOWERS AND THUNDERSTORMS IN THE FORECAST. HAVE BUMPED POPS UP WEDNESDAY/WEDNESDAY NIGHT INTO HIGH CHANCES AS BOTH ETA/GFS INDICATE SUBSTANTIAL RAINFALL ACROSS THE REGION DURING THESE PERIODS. LOW PRESSURE MOVES NORTHEAST FROM MID-MISSISSIPI VALLEY INTO EASTERN CANADA THURSDAY NIGHT. AS IT DOES...THE STATIONARY FRONT WILL MOVE NORTH AWAY FROM THE REGION. GFS THEN PUSHES COLD FRONT THROUGH THE REGION BETWEEN 06 UTC AND 12 UTC THURSDAY NIGHT. ...FRIDAY THROUGH MONDAY... THE FORECAST IS NOT IN BAD SHAPE WITH HIGH PRESSURE BUILDING INTO THE REGION AS THE FRONT EXITS FROM THE EAST. WILL CONTINUE CHANCE POPS ALONG EASTERN SECTIONS OF THE FORECAST AREA. CONTINUE DRY FORECAST FOR THE WEEKEND AS A HIGH PRESSURE SYSTEM DOMINATE OUR WEATHER. A COLD FRONT APPROACHES THE AREA ON MONDAY WITH INCREASE IN LOW LEVEL MOISTURE AND WITH A INCREASE IN POPS WITH SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL USE A BLEND OF THE MAVS/FWCS THROUGH THE PERIOD. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 01Z FOR WVZ009>011-019>020-032-040. KY...NONE. VA...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 01Z FOR OHZ066>067-075>076-083>085. .END/ KF/JSH/ELW ******************************************************************* 1015 AM EDT MON JUL 7 2003 ...MORNING UPDATE DISCUSSION... WILL UPDATE TO TWEAK POPS IN GRIDS...AND MAKE ONLY SLIGHT CHANGE TO ZONE FORECAST. RADAR SCOPE LOOKING FAIRLY DRY. WILL CONTINUE TO WATCH SHOWERS AND AND A FEW THUNDERSTORMS TO THE WEST. .END/ KF ******************************************************************* 414 AM EDT MON JUL 7 2003 TODAY TIL TUESDAY... COMPLEX HEADED TOWARD CWA AT THIS TIME. IT WEAKENED BUT NEW LINE OF STRONG STORMS FORMED IN MOISTURE RICH UNSTABLE AIR ALONG OUTFLOW BOUNDARY. THESE STORMS ARE BEGINNING TO WEAKEN TOO...THOUGH. WHAT REMAINS OF THIS COMPLEX WILL LIKELY TRAVERSE WESTERN AND SOUTHERN ZONES NEXT FEW HOURS. OUTFLOW BOUNDARIES LEFT BEHIND UNDER WEAK UPPER SHORT TRAVERSING AREA THROUGH EARLY AFTERNOON HOURS WILL DICTATE NEW TSRA FORMATION THIS TIME FRAME. WILL HAVE TO MONITOR RAINFALL PATTERNS CAREFULLY AS SMALL PORTIONS OF CWA HAVE NOW GOTTEN WET. OPTED AGAINST FFA AT THIS TIME DUE TO MOSTLY SCATTERED NATURE OF THESE STORMS. TONIGHT MAY ACTUALLY BE A BIT QUIETER AS HEIGHTS RISE IN WAKE OF EXITING SHORT. STILL OPTED FOR AT LEAST SLIGHT CHANCE WITH JUICY AIR MASS AND MESO DOMINATED PATTERN. WILL NOT TAKE MUCH OF RIGHT TURN WITH COMPLEXES JUST TO THE NORTH. TUESDAY LOOKS LIKE MAINLY AN AFTERNOON TSRA TYPE DAY IN ABSENCE OF PREDICTABLE FORCING MECHANISM. TEMPERATURES MAINLY A FUNCTION OF CLOUDS / RAIN AND NOT FAR FROM GUIDANCE. MADE ADJUSTMENTS TO MORNING POPS OTHERWISE CLOSE TO GUIDANCE ALBEIT CLOSER TO LOWER MAV TONIGHT AND LOWER FWC TUESDAY. TUES NGT --> ANOTHER FCST WHICH HINGES ON MCS AND BOUNDARIES LFT OVR FM DAYTIME TSTMS. GFS AND ETA DROP CLDFRNT S FM SRN GRTLKS TUES NGT WITH IT REACHING I-70 CORRIDOR BY 12Z WED. ETA PLAYS MORE SW--> NE ORIENTATION WHILE GFS OPTS FOR W --> E. TUFF TO SPLIT HAIRS IN A FAST FLO ENV WHEN MCS DVLPMNT DRIVES POPS OPPOSED TO SYNOPTIC FEATURES. SO HV PLAYED CHC ANGLE FOR THE PD...THINK MOST SUSCEPTIBLE PLACES ARE ACR CNTRL CWA...AS THE CASE HAS BEEN CONV FIRING UP 100-200 MILES S OF BNDRY. THERMODYNAMIC PROFILE FAVORABLE FOR HI PRECIP STORMS WITH PRECIP H20 ABV 1.8 INCHES AND WND FLO ARND 20KTS. FURTHER DWN THE ROAD...GFS ENSEMBLES CONSISTENT BRINGING FROPA LT THUR NGT. BUT B4 THAT....SFC WV RIDS ALNG STALLED OUT FRNT ACR I-70 WED NGT...WHICH CUD SPELL ANOTHER BOUT OF HVY RA. HV BUMPED POPS UP GVN 4 CONSECUTIVE RUNS OF THIS TIMING...ALSO INC SKY GRIDS FOR WED NGT THRU THUR NGT. FUTURE SHIFTS WL CONSIDER LKLY NMBRS FOR FINAL FROPA THUR NGT. DROPPED HIGHS WED A TOUCH AS BKN-OVC CONDS XPCTD AND SFC WV PASSING. ALSO NUDGED TEMPS DWN A FEW NOTCHES FRI BHND FRNT WITH H8 TEMP FALLS OF 5C...WHICH CORRELATES TO A CAT BLO PVS DAY. TRM/29 ******************************************************************* 930 PM EDT SUN JUL 6 2003 KEEPING BUSY MONITORING STORMS AND RAINFALL. HAVE FLASH FLOOD WARNING ONGOING FOR NORTHERN PERRY COUNTY FOR 2-3 INCHES IN 2 HOURS. ALSO CURRENTLY CONCERNED ABOUT WEST FORK OF DUCK CREEK NEAR MACKSBURG OF WASHINGTON COUNTY...BUT RAINS ARE LETTING UP THERE. NO PLANS FOR ZONE/COUNTY UPDATE AT THIS TIME. BATTY *******************************************************************
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-071500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 533 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND AND HEAVY RAINFALL. ANY THUNDERSTORMS THAT MOVE OVER AN AREA THAT HAS ALREADY EXPERIENCED HEAVY RAINFALL OVER THE PAST 24 HOURS...COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OHIO...AND NORTHWESTERN PORTIONS OF WEST VIRGINIA TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WIND AND HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...AS A COLD FRONT SLOWLY WORKS TOWARD AND EVENTUALLY THROUGH THE AREA. SEVERE WEATHER IS POSSIBLE EITHER DAY...AND THE INCREASING AREA COVERAGE WILL INCREASE THE CHANCE FOR EXCESSIVE RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .END / TRM
OHZ066-071945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 248 PM EDT MON JUL 7 2003 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR PERRY COUNTY IN SOUTHEAST OHIO. AT 2:45 PM...A THUNDERSTORM WAS LOCATED IN FAIRFIELD COUNTY...JUST WEST OF PERRY COUNTY. THIS STORM WAS MOVING EASTWARD AROUND 20 MILES AN HOUR. MODERATE TO HEAVY RAIN CAN BE ANTICIPATED...ALONG WITH FREQUENT LIGHTNING. HEAVY RAIN COULD CAUSE PONDING OF WATER ALONG LOW LYING AREAS. THIS WILL BE ESPECIALLY TRUE ACROSS THE NORTHERN PORTIONS OF THE COUNTY...NEAR THE COMMUNITY OF GLENFORD...WHERE HEAVY RAIN FELL SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Cincinnati radar (KILN), 138 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines fell along Buckeye Valley Road.
Several trees were knocked down.
Fallen trees knocked down power lines.
A few large trees blew down along Route 377.
Trees and large branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375469, 5375470, 5375471, 5375472, 5375473, 5375474.